MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.2MM TROCAR FOR RECON LOCKING; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.2MM TROCAR FOR RECON LOCKING; MISC ORTHO SURGICAL INSTR
Model Number 03.010.077
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device deemed reportable at conclusion of investigation.Investigation summary: visual inspection: the 3.2mm trocar for recon locking (p/n: 03.010.077, lot number: pe00159) was received at us cq.Visual inspection of the complaint device showed that the device was bent more than the specified 2mm and in another axis.Device failure/defect identified? yes.Dimensional inspection: specified dimensions: shaft od = 3.1 +/- 0.1mm.Measured dimensions: shaft od = 3.09mm, conforming.Document/specification review: document was reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the device is bent more than specified and in another axis as well.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history: part #: 03.010.077, synthes lot number: pe00159, supplier lot number: pe00159, release to warehouse date: 21-jul-2009, supplier: (b)(4).Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on an unknown date, one helical blade (1) one (1) locking bolt measuring device, and one (1) trocar did not function, and the one (1) radiolucent aiming arm for retrograde standard locking was broken.All of the device issues were noticed during the reverse logistics audit of returned devices.There was no patient involvement and no additional information is available.This is report 2 of 2 for (b)(4).

Brand Name
3.2MM TROCAR FOR RECON LOCKING
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10282685
Report Number2939274-2020-03223
Device Sequence Number10891575
Product Code LXH
UDI-Device Identifier10886982067470
UDI-Public(01)10886982067470
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.077
Device Catalogue Number03.010.077
Device Lot NumberPE00159
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2020
Initial Report FDA Received Date07/16/2020
Patient Sequence Number1